# SDR FDEA201302110317

- Difficulty date: February 11, 2013
- Submitted: February 12, 2013
- Operation: Air carrier
- Aircraft: N525FE
- Make and model: Doug MD-11F
- Aircraft serial: 48565
- Aircraft time: 62,400 hours, 10,645 cycles
- Engine: Pwa PW4462
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Actuator
- Part number: 8198021
- Part serial: F15150
- Condition: Failed
- Location: Nr 2 Engine
- Stage of operation: TO
- How discovered: O
- Nature of condition: E, R
- Precautionary procedure: C

## Discrepancy

"ON TAKEOFF ROLL AT APPROX 100KTS FELT NOTICEABLE THUD AND LOSS OF THRUST FOLLOWED BY AN ENGINE FAIL LIGHT -ANOTHER ACFT REPORTED FLAMES COMING FROM THE TAIL PIPE ON NR 2 ENGINE ON TAKEOFF -ALL ENGINE INDICATIONS NORMAL AFTER REJECT.  NR 2 ENGINE TAILPIPE AND COLDSTREAM.  NO DEFECTS NOTED.  NO DAMAGE NOTED IN COLD AIR STREAM COMPONENTS, NOR IN TURBINE/EXHAUST SECTION ENG WAS WINDMILLING QUICKLY, BUT NO UNUSUAL SOUNDS NOR ANY "GAPS" NOTED FROM AFT TURBINE.  PERFORMED NR 2 EEC CHAN "A" AND "B" STATIC TEST 07 AND FAULT REVIEW REF MM 71-02-07-5-2, VERIFYING        FAULTS.  351-25 IS LOGGED ON BOTH CHANNELS. PER FIM 71-01 PP131, THIS AFFECTS VSVA SCHED AND REDUCED. HPC SURGE MARGIN.  PERFORMED VISUAL INSP OF UNISON RING AND FREEDOM OF MOVEMENT CHECK, REF MM 75-31-01-6-2, FINDING NO DEFECTS. SPOKE W/PP MOCC DUE TO FAULT HISTORY IN PROCESS OF VSV ACTUATOR REMOVAL.  COMPLETED INSTALLATION OF THE VSV ACTUATOR IAW AMM MD11-75-31-01-4-2.  FACT COMPLETED LK AND OPS CK OF VSV, ALSO CALLED PP MOCC FOR ACARS REPORT AND THEY SAID IT LOOKED CLEAN.  RAN ENGINE FOR 4 MINUTES AT MAX PWR 1.30 EPR WITH NO ENG INSTRUMENT FLUCTUATIONS AND ALL PARAMETERS   WITHIN SPEC IAW JRH AND AMM MD11-75-31-01-4-2.
